Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at May 19, 2021, 4:37 PM MDT for Conejos County, Colorado. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2021, 4:37 PM MDT (22:37 UTC)
- Expired
- May 19, 2021, 5:00 PM MDT
- In force
- 23 min
- Issued by
- NWS Pueblo, CO
County Conejos County, CO
The radar
The Pueblo radar (KPUX), 215 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.6 hours before the alert went out and 380 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1561 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
149 WWUS85 KPUB 192237 SPSPUB Special Weather Statement National Weather Service Pueblo CO 437 PM MDT Wed May 19 2021 COZ067-068-070-071-192300- Southern San Luis Valley CO- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft CO- Eastern San Juan Mountains Above 10000 Ft CO- 437 PM MDT Wed May 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALAMOSA... SOUTHEASTERN RIO GRANDE AND NORTHEASTERN CONEJOS COUNTIES UNTIL 500 PM MDT... At 437 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Capulin, or 17 miles west of Alamosa, moving southeast at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Manassa, Sanford, La Jara, Romeo, Capulin and Bountiful. LAT...LON 3748 10643 3754 10617 3718 10576 3711 10621 TIME...MOT...LOC 2237Z 324DEG 30KT 3740 10618 $$ kam
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at May 19, 3:54 PM MDT, 43 minutes earlier.
Area forecast discussion, May 19, 3:54 PM MDT, 43 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 354 PM MDT Wed May 19 2021 .SHORT TERM...(This evening through Thursday) Issued at 353 PM MDT Wed May 19 2021 Main Forecast Concerns/Challenges: 1) Showers and thunderstorms through this evening across the mountains and adjacent lower levels, and the far eastern plains. A few stronger storms capable of producing small hail and gusty winds remains, with the potential for burn scar flash flooding continuing. 2) Possible isolated thunderstorm development over the far eastern plains Thursday afternoon. Shower and thunderstorm development has continued to increase in coverage and intensity over the last couple of hours, primarily focused across the mountains and adjacent lower levels. Storms have remained sub-severe, though have received reports of small hail and even a funnel. Given trends and overall setup, expect storms to remain similar strength for the remainder of the afternoon into this evening. This includes any additional isolated storms that develop across the far eastern plains, near the CO and KS border. No changes to the Flash Flood Watch this afternoon, with the risk of burn scar flash flooding continuing this afternoon. So far, storms have missed the burn scars, though latest radar imagery is showing some stronger development near the Junkins and Spring burn scars. While this risk continues for all burn scars, think the highest risk will be for the Junkins and Spring burn scars into this evening. Precip development and this risk will decrease by early to mid evening. Warming trend continues into Thursday, with 70s and 80s highs expected. Overall, expect drier weather across much of southern CO on Thursday. Continue to monitor the potential for isolated thunderstorm development over the eastern plains on Thursday afternoon. Guidance varies to the extent of this development or any development, likely given some capping in place. Do think there remains the potential for at least an isolated storm, and if it were to occur, think it will have the potential to become strong to severe. .LONG TERM...(Thursday night through Wednesday) Issued at 353 PM MDT Wed May 19 2021 ...Conditional Severe thunderstorm threat for portions of the southeast plains Friday through Sunday with Sunday having the greatest potential risk... Upper low digging through the western U.S. will put strong meridional flow across CO through the mid term. While western areas gradually dry out, southeast plains will be dealing with a dry line along and east of a deepening lee side trough...with potential repeated severe thunderstorm days Friday through Sunday. Activity will be more isolated and conditional for Friday and potentially Saturday, becoming more widespread for Sunday as the base of the upper trough swings through southern CO as the upper low lifts from the Great Basin into the northern Rockies Sunday night. A lot of details still to be worked out but a cap will be in place for Friday and Saturday which could break if enough heating, convergence along a the dryline/trough axis or subtle forcing moves through. Sufficient shear will be in place and where surface winds can back subtly from the southeast would could even have an isolated tornado risk as this will increase local helicity values. Otherwise, large hail and damaging winds will be possible if CAPE is sufficient which still varies between models. The western mountains will see rounds of showers and thunderstorms Friday and Saturday but conditions dry out with critical fire weather conditions becoming more likely across the valleys and I-25 corridor. Quick contact with land management agencies and with green up in full force, fuels will not be receptive which will mitigate fire weather concerns. The weather dries out for Monday and Tuesday but a cold front will bring another increase in low level moisture to the southeast plains and another increase in thunderstorms for Wednesday for the southeast mountains and plains as yet another low pressure system approaches the area. -KT && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 353 PM MDT Wed May 19 2021 Scattered showers and thunderstorms will continue to develop across parts of southern CO through this evening, with most of this development expected around ALS. Latest radar imagery is showing development around ALS at this time, and still expect thunderstorms to move across ALS through this evening. Some potential for a stray shower or storm to move near COS and PUB through early this evening, but still think the potential for any prevailing showers or storms is low at this time. Dry weather and VFR conditions are then expected across all the TAF sites later this evening through the end of the period. && .PUB WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 9 PM MDT this evening for COZ072>074- 077>080-083-087. && SHORT TERM...RODRIGUEZ LONG TERM...KT AVIATION...RODRIGUEZ
Hazardous weather outlook, May 19, 11:59 AM MDT, 4 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1159 AM MDT Wed May 19 2021 COZ058>089-093>099-201800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1159 AM MDT Wed May 19 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms are expected over the mountains and the far eastern plains, along the Colorado and Kansas border, this afternoon through early evening. Main risks with any storm will be small hail, gusty winds, and heavy rainfall. If a thunderstorm develops over the Spring, Decker, Junkins, or Hayden Pass burn scars, flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated thunderstorms, some possibly strong to severe, will be possible Thursday through Sunday across the eastern plains. Large hail and damaging winds will be possible, and an isolated tornado cannot be ruled out. The overall highest chance for strong to severe storms will be Saturday. For Monday and Tuesday, isolated thunderstorms will be possible on the plains. Gusty winds and small hail will be possible. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and evening over the mountains. RODRIGUEZ
In the hours before
Special weather statement, May 19, 2:45 PM MDT, 1 hour 52 minutes before
Special Weather Statement National Weather Service Pueblo CO 245 PM MDT Wed May 19 2021 COZ069-070-072-073-192115- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO- Northern Sangre de Cristo Mountains above 11000 Ft CO- 245 PM MDT Wed May 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALAMOSA AND SOUTHERN SAGUACHE COUNTIES UNTIL 315 PM MDT... At 245 PM MDT, Doppler radar was tracking a strong thunderstorm near San Luis Lake, or 19 miles northeast of Alamosa, moving south at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... San Luis Lake and Great Sand Dunes. LAT...LON 3776 10580 3778 10562 3759 10553 3758 10578 TIME...MOT...LOC 2045Z 339DEG 11KT 3771 10570 KT
Special weather statement, May 19, 3:04 PM MDT, 1 hour 33 minutes before
Special Weather Statement National Weather Service Pueblo CO 304 PM MDT Wed May 19 2021 COZ071>074-078>080-087-192200- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft- Wet Mountains between 6300 and 10000Ft-Southern San Luis Valley- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Wet Mountain Valley Below 8500 Ft- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Wet Mountains above 10000 Ft- 304 PM MDT Wed May 19 2021 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... Western Huerfano County in southeastern Colorado... Southeastern Custer County in southeastern Colorado... Northeastern Costilla County in south central Colorado... West central Pueblo County in southeastern Colorado... A weather system over Colorado will favor the development of showers or thunderstorms and weak funnel clouds for the next few hours. These weak funnels can extend thousands of feet down from the base of the parent cloud, and typically last for only a few minutes then dissipate. However,on rare occasions, they can briefly reach the ground and cause minor damage. If you are in Colorado, be alert for the possibility of seeing a funnel cloud, and if you do, call your local law enforcement agency, and they will relay your report to the national weather service. If you are a weather spotter for the national weather service in pueblo, please call our office directly if you spot a funnel cloud. If a funnel cloud comes close to the ground near you, go to a place of safety, preferably in a sturdy building.
Special weather statement, May 19, 3:06 PM MDT, 1 hour 31 minutes before
Special Weather Statement National Weather Service Pueblo CO 306 PM MDT Wed May 19 2021 COZ081>083-085-192130- Canon City Vicinity/Eastern Fremont County CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO-Pikes Peak above 11000 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 306 PM MDT Wed May 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT... SOUTHEASTERN TELLER AND SOUTHWESTERN EL PASO COUNTIES UNTIL 330 PM MDT... At 305 PM MDT, Doppler radar was tracking a strong thunderstorm near Victor, or 16 miles southwest of Colorado Springs, moving southeast at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Victor. LAT...LON 3875 10513 3877 10498 3856 10493 3852 10518 TIME...MOT...LOC 2105Z 332DEG 8KT 3870 10506 MG/KT
Special weather statement, May 19, 3:16 PM MDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service Pueblo CO 316 PM MDT Wed May 19 2021 COZ079-080-087-192145- Wet Mountains between 6300 and 10000Ft CO- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO- Wet Mountains above 10000 Ft CO- 316 PM MDT Wed May 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HUERFANO... SOUTHEASTERN CUSTER AND WESTERN PUEBLO COUNTIES UNTIL 345 PM MDT... At 316 PM MDT, Doppler radar was tracking a strong thunderstorm near Greenhorn Mountain, or 16 miles north of Spring Burn Scar north of Highway 160, moving southeast at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Some brief cold air funnels will also be possible with this storm. Locations impacted include... Gardner, Farisita and Greenhorn Mountain. LAT...LON 3780 10523 3796 10512 3787 10488 3771 10498 TIME...MOT...LOC 2116Z 295DEG 14KT 3786 10511 KT
Special weather statement, May 19, 3:30 PM MDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service Pueblo CO 330 PM MDT Wed May 19 2021 COZ070>073-192200- Southern San Luis Valley CO- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO- Northern Sangre de Cristo Mountains above 11000 Ft CO- 330 PM MDT Wed May 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ALAMOSA AND CENTRAL COSTILLA COUNTIES UNTIL 400 PM MDT... At 330 PM MDT, Doppler radar was tracking a strong thunderstorm over Blanca, or 16 miles west of Spring Burn Scar south of Highway 160 in Costilla county, moving southwest at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Brief cold air funnels will also be possible with this storm. Locations impacted include... Blanca and Fort Garland. LAT...LON 3757 10554 3748 10537 3724 10549 3736 10569 TIME...MOT...LOC 2130Z 026DEG 16KT 3747 10550 KT
Special weather statement, May 19, 4:37 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 437 PM MDT Wed May 19 2021 COZ067-068-070-071-192300- Southern San Luis Valley CO- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft CO- Eastern San Juan Mountains Above 10000 Ft CO- 437 PM MDT Wed May 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALAMOSA... SOUTHEASTERN RIO GRANDE AND NORTHEASTERN CONEJOS COUNTIES UNTIL 500 PM MDT... At 437 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Capulin, or 17 miles west of Alamosa, moving southeast at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Manassa, Sanford, La Jara, Romeo, Capulin and Bountiful. LAT...LON 3748 10643 3754 10617 3718 10576 3711 10621 TIME...MOT...LOC 2237Z 324DEG 30KT 3740 10618 kam
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:19 PM MDT | River Flood Warning | PUB | Pueblo | 17 hr |
| May 19, 11:14 AM MDT | Flash Flood Watch | PUB | Alamosa, Chaffee, Costilla, Custer, Fremont, Huerfano and 4 more | 10 hr |
| May 19, 2:27 PM MDT | Special Weather Statement | PUB | Saguache | 48 min |
| May 19, 2:45 PM MDT | Special Weather Statement | PUB | Alamosa | 30 min |
| May 19, 3:06 PM MDT | Special Weather Statement | PUB | Teller | 24 min |
| May 19, 3:16 PM MDT | Special Weather Statement | PUB | Huerfano | 29 min |
| May 19, 3:30 PM MDT | Special Weather Statement | PUB | Costilla | 30 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.